Gabapenton weight gain

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Rcure
Posts: 33
Joined: Sat May 28, 2016 2:39 pm

Gabapenton weight gain

Postby Rcure » Tue Aug 23, 2016 1:18 am

I've been on gabapenton since early July and have gained 30 pounds. I'm currently taking 500 mg 3 times a day. I need to come off these meds as I can't handle the weight gain and can't let it continue, regardless of the benefits. I can't see my dr in tell August 30th. How does one come off these meds. I have a bunch of 100mg pills so I do have the ability to come down I just don't know how slow I should be doing it.

Also what would be an alternative to gabapenton that does not cause weight gain? I don't find DA drugs to help and i suspect my rls is made worse by peripheral nerapothy as I have found gabapenton to work vary well.

ViewsAskew
Moderator
Posts: 15789
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Gabapenton weight gain

Postby ViewsAskew » Tue Aug 23, 2016 7:19 am

Tough situation - it is possible that other drugs in that same family would help you and be slightly different in terms of side effects. They are very similar, but sometimes the side effects profiles are different when people switch.

You could try a TENS unit for the neuropathy. Or you could add an antidepressant to the gabapentin- which could help the neuropathy and also change the brain chemistry enough that you no longer feel so hungry.

If this drug really helps you and you cannot find an alternative, it might be helpful to see a cognitive behavioral psychologist. He or she might be able to help you rewire, so to speak, what you do in relation so cravings and food.

I'd definitely call your doctor to discuss how to stop taking this drug - please do NOT stop it suddenly! Your doc should be aware of what you're doing - if you call his nurse, he or she will call you and talk to you about it and tell you what the doc wants you to do.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Rcure
Posts: 33
Joined: Sat May 28, 2016 2:39 pm

Re: Gabapenton weight gain

Postby Rcure » Tue Aug 23, 2016 10:17 pm

It's odd because my diet has not changed enough to result in this amount of weight gain.

ViewsAskew
Moderator
Posts: 15789
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Re: Gabapenton weight gain

Postby ViewsAskew » Wed Aug 24, 2016 3:35 am

I wonder if you are sleepwalking/eating. If you are not aware of eating during waking hours that is one possibility.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Krm
Posts: 3
Joined: Sun Sep 04, 2016 3:57 pm

Re: Gabapenton weight gain

Postby Krm » Mon Sep 05, 2016 8:45 pm

There are many drugs that cause weight gain without a change in diet. I have suffered with headaches, RLS and depression and several drugs I have taken have changed my weight, either up or down. There have been studies that suggest this possibility, possibly because some drugs impact metabolism. So your experience that you have gained weight but are not eating more is entirely possible. I think the neurontin may be making me gain some weight, or at least is redistributing my weight in my stomach. My body has definitely changed in the past 6 months.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest